Hail, Walton
- When
- April 8, 11:46 AM EST
- Where
- Walton County, 1 mi W of Piney Grove
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.800, -86.150
Penny size hail reported by the Walton County Sheriff.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 8, 10:05 AM EST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1105 AM EDT SAT APR 8 2006 .DISCUSSION... THE 13 UTC SURFACE ANALYSIS SHOWS A COLD FRONT APPROACHING MOBILE FROM THE WEST...AND AN EAST-WEST ORIENTED OUTFLOW BOUNDARY BETWEEN ALBANY AND MACON IN GEORGIA. OUR ENTIRE FORECAST AREA IS IN THE WARM SECTOR AHEAD OF THE FRONT...WITH PROJECTED MLCAPE BETWEEN 2000-2500 J/KG (MODERATELY UNSTABLE). WHILE THE 0-1 KM VERTICAL WIND SHEAR IS NOT THAT IMPRESSIVE (24 KNOTS AT VALDOSTA)...THE 0-6 KM VERTICAL SHEAR IS (59 KNOTS AT VALDOSTA). THIS COMBINATION OF CAPE...DEEP LAYER VERTICAL WIND SHEAR...PLENTIFUL BOUNDARY LAYER MOISTURE...AND SYNOPTIC SCALE ASCENT (AHEAD OF AN APPROACHING UPPER TROUGH AND COLD FRONT) WILL ENHANCE THE SEVERE THUNDERSTORM THREAT THROUGHOUT THE DAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL...BUT ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY NEAR THE AFOREMENTIONED OUTFLOW BOUNDARY IN SOUTHWEST AND SOUTH CENTRAL GEORGIA...WHERE THE 0-1 KM SHEAR WILL BE ENHANCED. IT WOULD BE UNUSUAL FOR A SEVERE WEATHER OUTBREAK IN THIS AREA AHEAD OF A POSITIVE TILTED UPPER TROUGH (THE NEGATIVE TILTED ONES USUALLY GIVE THIS AREA PROBLEMS)...BUT THE SYNOPTIC SCALE PARAMETERS APPEAR FAVORABLE. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && FOURNIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 449 AM EDT SAT APR 8 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-090900- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 449 AM EDT SAT APR 8 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST ALABAMA THIS MORNING AND CONTINUE EASTWARD INTO SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE BY MIDDAY...AND INTO SOUTH-CENTRAL GEORGIA AND THE FLORIDA BIG BEND IN THE AFTERNOON. THIS LINE HAS A HISTORY OF PRODUCING SEVERE WEATHER...NAMELY STRONG WINDS...LARGE HAIL...AND TORNADOES. IT LOOKS PROBABLE THAT THIS LINE WILL CONTINUE TO PRODUCE SEVERE WEATHER AS IT MOVES THROUGH OUR AREA. WIND GUSTS UP TO OR EXCEEDING 80 MPH...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGHOUT THE DAY ALONG THIS LINE AS WELL AS SOME LOCALLY HEAVY RAIN. MOST OF THE PRECIPITATION SHOULD BE EAST OF THE AREA BY SUNSET TONIGHT ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS MAY LINGER THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG HIGH PRESSURE WILL BUILD IN ON SUNDAY...USHERING IN DRIER AND SOMEWHAT COOLER TEMPERATURES. THE EXTENDED FORECAST REMAINS DRY UNTIL LATE NEXT WEEKEND WHEN ANOTHER SYSTEM APPROACHES THE AREA. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THE FIRST HALF OF THE WEEK...THEN SLOWLY WARM TO A FEW DEGREES ABOVE NORMAL FOR THE SECOND HALF. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. .RIP CURRENTS... THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG FLORIDA PANHANDLE AND BIG BEND BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 23-MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1136 AM EDT SAT APR 8 2006 GAZ120-081600- QUITMAN- 1136 AM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN COUNTY... * UNTIL NOON EDT AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF CLAYTON...OR 10 MILES WEST OF EUFAULA...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH...SMALL HAIL AND PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1205 PM EDT SAT APR 8 2006 FLZ007-008-081645- COASTAL WALTON-INLAND WALTON- 1205 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 1145 AM CDT AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRESTVIEW...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The Eglin Afb radar (KEVX), 34 km away, was scanning. The volume nearest the first event began at 16:45 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail reported by the Walton County Sheriff.
A roof was blown off a carport. Reported by the Walton County Sheriff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507152, 5507153.